MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that the clinically used laser diffusing fiber was inserted into "sma" connection and tone was received on open/close of session.After all imaging setup with mri, the laser was put in standby and then engaged to test dose at 30%.No tone was given nor was imaging picking up on any changes in temperature, although the laser on the timer was counting down.Troubleshooting was performed. the site tried reseating the laser generator serial connection, terminator, and laser control interface usb connections, as well as reseating laser diffusing fiber "sma" connection with no success "at least" twice.They never received any messages in the laser modulation software window, indicating the laser control interface was not detected.They then plugged in the foot pedal and disconnected the serial connection to the laser control interface to fire manually at 5 watts on the generator and got no tone / no laser energy, even after reseating components and power cycling generator.They then turned off system, reseated all relevant connections, and booted back up to no success.After reseating the clinical use laser diffusing fiber ¿one last time,¿ they finally got time on session open and successfully fired the laser for full ablation of the tumor target. "eventually," the site got laser working to finish the ablation case.There was a reported delay to the procedure of less than one hour.There was no reported impact to the patient.
 
Additional Manufacturer Narrative
H3, h6: the system was serviced in the field by a medtronic representative.Hardware parts were replaced.Codes b01, c13, and d02 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key18947247
Report Number1723170-2024-00862
Device Sequence Number7965534
Product Code GEX
UDI-Device Identifier00763000402082
UDI-Public00763000402082
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Patient Weight86 KG